MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MARQUEE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MARQUEE; BIOPSY INSTRUMENT
Catalog Number MQ1610
Medical Device Problem Codes Break (1069); Failure to Fire (2610); Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a breast biopsy procedure, the tip of the stylet was allegedly had broken.Further, the broken tip was stuck inside the patient's breast.The patient is scheduled for breast cancer surgery in the near future, and at this time, patient does not want to have additional surgery for removing the remaining tip.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot meets all the release criteria.Investigation summary: one marquee disposable core biopsy instrument was received for evaluation.Two electronic photos were provided and reviewed, both capturing the fractured edge of the marquee stylet needle from different angles.No additional visual anomalies were observed in the images.The device arrived with protective tubing and appeared to have residue on the outer housing.The penetration depth marker was set to 25mm, and the device was received in its initial position.Upon disassembly, a break was observed at the distal end of the stylet, and blood-like residue was noted throughout the stylet.When placed against a straight-edge ruler, the stylet exhibited a slight bend.Signs of use were evident on both the automatic and semi-automatic triggers, as indicated by wear on the stylet and cannula hubs.Additionally, damage was observed on the cutting cannula.Dimensional measurements of the sample notch thickness were performed and found to be within the acceptable specification range.Based on the evaluation findings, the investigation confirms the reported break, as a fracture was observed at the distal end of the stylet.The investigation also confirms the identified bend, as a curvature was noted on the stylet, and confirms material deformation due to damage observed on the cutting cannula.However, the investigation remains inconclusive for the reported failure to fire, as functional testing could not be performed due to the condition of the returned device.A definitive root cause for the reported break, failure to fire, identified bend, and material deformation could not be determined based on the available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, d4 (unique identifier (udi) #), g2, g3, h4, h6 (device, component, method, result, conclusion).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent an ultrasound guided breast biopsy procedure through normal density tissue using marquee device.During the procedure, it was reported that the tip of the stylet was allegedly broken.Further, the broken tip was stuck inside the patient's breast.It was further reported that physician pressed button a, but only stylet was fired and cutting canula has allegedly failed to fire.The patient is scheduled for breast cancer surgery in the near future.At this time, the patient does not want to have additional surgery for removing the remaining tip.No coaxial was used.

Brand Name
MARQUEE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CAREFUSION D.R. 203 LTD.
zona franca las americas
km 22-e-1
santo domingo 11606
DR   11606
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22409402
Report Number2020394-2025-00979
Device Sequence Number9795622
Product Code KNW
UDI-Device Identifier00801741097164
UDI-Public(01)00801741097164(11)250115(17)271128(10)0001601375
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMQ1610
Device Lot Number0001601375
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer08/11/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown